Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 152, NWS Sioux Falls, SD

August 9, 2015Plymouth County, Woodbury County, Iowa; Clay County, Union County, South Dakota; Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 9, 2015, 9:08 PM CDT for Plymouth County, Woodbury County, Iowa; Clay County, Union County, South Dakota; Dakota County, Dixon County, Nebraska. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2015, 9:08 PM CDT (02:08 UTC)
Expired
Aug 9, 2015, 10:15 PM CDT
In force
67 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 109 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:08 PM CDTTSTM WND GST 701 Nw Newcastle, NE
Aug 9, 9:47 PM CDTHAIL 1South Sioux City, NEREPORT FROM SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1926 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WUUS53 KFSD 100208
SVRFSD
IAC149-193-NEC043-051-SDC027-127-100315-
/O.NEW.KFSD.SV.W.0152.150810T0208Z-150810T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CDT SUN AUG 9 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN PLYMOUTH COUNTY IN NORTHWESTERN IOWA...
  NORTHERN DIXON COUNTY IN NORTHEASTERN NEBRASKA...
  NORTHERN DAKOTA COUNTY IN NORTHEASTERN NEBRASKA...
  SOUTHERN UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 1015 PM CDT

* AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEWCASTLE...
  OR 9 MILES SOUTH OF VERMILLION...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ELK POINT AROUND 920 PM CDT.
  PONCA STATE PARK AROUND 925 PM CDT.
  PONCA AROUND 930 PM CDT.
  JEFFERSON AROUND 935 PM CDT.
  NORTH SIOUX CITY AND JACKSON IN DAKOTA COUNTY AROUND 945 PM CDT.
  SIOUX CITY...SOUTH SIOUX CITY AND DAKOTA CITY AROUND 1000 PM CDT.
  SERGEANT BLUFF AROUND 1005 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4260 9702 4273 9702 4279 9700 4257 9624
      4234 9638
TIME...MOT...LOC 0208Z 296DEG 28KT 4265 9688 

HAIL...1.25IN
WIND...70MPH
 
$$

CHAPMAN
4 follow-up statements
560 
WWUS53 KFSD 100222
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT SUN AUG 9 2015

IAC149-193-NEC043-051-SDC027-127-100315-
/O.CON.KFSD.SV.W.0152.000000T0000Z-150810T0315Z/
WOODBURY IA-PLYMOUTH IA-DIXON NE-DAKOTA NE-UNION SD-CLAY SD-
922 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN WOODBURY...SOUTHWESTERN PLYMOUTH...NORTHERN DIXON...
NORTHERN DAKOTA...SOUTHERN UNION AND SOUTHEASTERN CLAY COUNTIES...

AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PONCA...MOVING
SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  JEFFERSON AROUND 925 PM CDT.
  NORTH SIOUX CITY AND JACKSON IN DAKOTA COUNTY AROUND 935 PM CDT.
  SIOUX CITY...SOUTH SIOUX CITY AND DAKOTA CITY AROUND 945 PM CDT.
  SERGEANT BLUFF AROUND 950 PM CDT.

THE STORM HAS ACCELERATED AND IMPACT TIMES REFLECT A QUICKER ARRIVAL 
OF DAMAGING WINDS INTO THE SIOUX CITY METRO AREA.  AT 908 PM CDT...
70 MPH WINDS WERE REPORTED 1 MILE NORTHWEST OF NEWCASTLE BY A
TRAINED SPOTTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIND DAMAGE 
ACROSS NORTHERN DIXON COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4260 9702 4273 9702 4279 9700 4257 9624
      4234 9638
TIME...MOT...LOC 0220Z 293DEG 36KT 4258 9668 

HAIL...1.25IN
WIND...70MPH
 
$$

CHAPMAN
746 
WWUS53 KFSD 100243
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
943 PM CDT SUN AUG 9 2015

NEC051-SDC027-100252-
/O.CAN.KFSD.SV.W.0152.000000T0000Z-150810T0315Z/
DIXON NE-CLAY SD-
943 PM CDT SUN AUG 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DIXON AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN IOWA...NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4245 9665 4252 9666 4253 9663 4255 9663
      4257 9666 4267 9666 4257 9624 4234 9638
TIME...MOT...LOC 0242Z 296DEG 28KT 4250 9645 

$$

IAC149-193-NEC043-SDC127-100315-
/O.CON.KFSD.SV.W.0152.000000T0000Z-150810T0315Z/
WOODBURY IA-PLYMOUTH IA-DAKOTA NE-UNION SD-
943 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN WOODBURY...SOUTHWESTERN PLYMOUTH...NORTHERN DAKOTA
AND SOUTHEASTERN UNION COUNTIES...

AT 942 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH SIOUX 
CITY... MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  SIOUX CITY...SOUTH SIOUX CITY AND DAKOTA CITY AROUND 950 PM CDT.
  SERGEANT BLUFF AROUND 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4245 9665 4252 9666 4253 9663 4255 9663
      4257 9666 4267 9666 4257 9624 4234 9638
TIME...MOT...LOC 0242Z 296DEG 28KT 4250 9645 

HAIL...1.25IN
WIND...70MPH
 
$$

CHAPMAN
422 
WWUS53 KFSD 100304
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 PM CDT SUN AUG 9 2015

NEC043-SDC127-100312-
/O.CAN.KFSD.SV.W.0152.000000T0000Z-150810T0315Z/
DAKOTA NE-UNION SD-
1004 PM CDT SUN AUG 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAKOTA AND
SOUTHEASTERN UNION COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN IOWA AND NORTHEASTERN NEBRASKA.

LAT...LON 4235 9639 4243 9640 4244 9638 4246 9638
      4249 9640 4260 9638 4257 9624 4234 9638
TIME...MOT...LOC 0302Z 296DEG 28KT 4242 9623 

$$

IAC149-193-100315-
/O.CON.KFSD.SV.W.0152.000000T0000Z-150810T0315Z/
WOODBURY IA-PLYMOUTH IA-
1004 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN WOODBURY AND SOUTHWESTERN PLYMOUTH COUNTIES...

AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWTON...OR 9
MILES SOUTHEAST OF SIOUX CITY...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WOODBURY AND SOUTHWESTERN PLYMOUTH COUNTIES.

AT 947 PM CDT...QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC IN 
SOUTH SIOUX CITY.  54 MPH WINDS WERE MEASURED AT THE SIOUX GATEWAY 
AIRPORT AT 948 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4235 9639 4243 9640 4244 9638 4246 9638
      4249 9640 4260 9638 4257 9624 4234 9638
TIME...MOT...LOC 0302Z 296DEG 28KT 4242 9623 

HAIL...1.00IN
WIND...60MPH
 
$$

CHAPMAN
924 
WWUS53 KFSD 100313
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1013 PM CDT SUN AUG 9 2015

IAC149-193-100323-
/O.EXP.KFSD.SV.W.0152.000000T0000Z-150810T0315Z/
WOODBURY IA-PLYMOUTH IA-
1013 PM CDT SUN AUG 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODBURY AND
SOUTHWESTERN PLYMOUTH COUNTIES WILL EXPIRE AT 1015 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN IOWA AND NORTHEASTERN NEBRASKA.

LAT...LON 4235 9639 4243 9640 4244 9638 4246 9638
      4249 9640 4260 9638 4257 9624 4234 9638
TIME...MOT...LOC 0312Z 296DEG 28KT 4242 9623 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:17 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 9, 6:17 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 PM CDT SUN AUG 9 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 214 PM CDT SUN AUG 9 2015

SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE THROUGH THE
AFTERNOON AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST. TWO AREAS
TO WATCH. THE FIRST WILL BE EARLY THIS AFTERNOON ACROSS THE THE
CENTRAL AND SOUTHEAST CWA NEAR A LOW LEVEL WARM/STATIONARY FRONT.
CAPE VALUES ABOUT 2500 J/KG AND DEEP LAYER SHEAR OF 40 KNOTS
SUPPORTS STRONG UPDRAFTS AND WITH RELATIVELY LOW LFC HEIGHTS A BRIEF
TORNADO WILL BE POSSIBLE. THE ONLY THING NOT SUPPORTING LANDSPOUT
TYPE TORNADOES ARE STRONG NEAR SURFACE LAPSE RATES. SO UPDRAFT
ACCELERATIONS WILL BE TAKING PLACE FAIRLY LOW IN THE ATMOSPHERE BUT
THESE MAY NOT EXTEND TO THE SURFACE. REGARDLESS HAIL TO AT LEAST
GOLF BALLS AS WELL AS WINDS OF 75 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS.

THE THUNDERSTORM ACTIVITY WILL PRESS FROM NORTHWEST TO SOUTHEAST
THIS EVENING WITH THE THREAT FOR SEVERE DIMINISHING AFTER SUNSET.
THE SHOWERS AND STORMS WILL LINGER IN NORTHWEST IOWA UNTIL LATE
TONIGHT. NORTH WINDS WILL FILTER INTO THE AREA ON MONDAY WITH MAINLY
DRY CONDITIONS EXPECTED AND PLEASANT TEMPERATURES IN THE UPPER 70S
TO LOWER 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 214 PM CDT SUN AUG 9 2015

SPLIT FLOW JET REGIME TO BEGIN THE PERIOD...HOWEVER THE SOUTHERN
BRANCH OF THE JET QUICKLY WEAKENS.  THIS LEAVES THE NORTHERN BRANCH
ACROSS CENTRAL CANADA THE MAIN JET THROUGH MUCH OF THE WEEK ALLOWING
UPPER LEVEL RIDGE TO BUILD INTO THE CENTRAL US.  WITH LARGE SCALE
SUBSIDENCE...HAVE REMOVED POP CHANCES THROUGH THE WEEK WITH GRADUAL
WARMING TREND EXPECTED.  COULD SEE STORM CHANCES RETURN NEXT WEEKEND
AS UPPER LEVEL RIDGE WEAKENS AND A SERIES OF SHORT WAVES PASS
THROUGH THE AREA.  HAVE MADE VERY FEW CHANGES TO THE EXTENDED WITH
ONGOING WEATHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 615 PM CDT SUN AUG 9 2015

STRONG TO SEVERE STORMS CONTINUE OVER THE REGION EARLY THIS
EVENING. KHON IS IN THE CLEAR FOR CONVECTION...HOWEVER THIS
CONVECTION MAY END UP IMPACTING FSD/SUX THROUGH 03Z.

AFTER CONVECTION PASSES...MID-LVL CLOUDS WILL LINGER THROUGH THE
NIGHT...WITH QUIET WEATHER EXPECTED ON MONDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...
AVIATION...DUX
Hazardous weather outlook, Aug 9, 5:08 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
508 PM CDT SUN AUG 9 2015

IAZ001-002-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038-039-
050-052>055-057>071-102215-
LYON IA-OSCEOLA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
508 PM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE INTO THE EVENING
HOURS.  THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO GOLF
BALL SIZE AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO COULD ALSO
OCCUR...MAINLY INTO THE EARLY EVENING HOURS. WHILE STORMS MAY
LINGER INTO THE OVERNIGHT HOURS... THE THREAT OF SEVERE WEATHER
SHOULD DIMINISH TOWARD MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM.

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-056-102215-
DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-MOODY-
508 PM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
HOURS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH
THE PRIMARY RISK OF DAMAGING WINDS. LARGE HAIL MAY ALSO BE
POSSIBLE. STORM RISKS WILL BEGIN TO DIMINISH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM.

In the hours before

Local storm report, Aug 9, 8:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
834 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             1 SSE CHATSWORTH        42.91N 96.51W
08/09/2015  E1.00 INCH       PLYMOUTH           IA   PUBLIC

            TIME ESTIMATED FROM RADAR

&&

AF
Local storm report, Aug 9, 8:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 NNE MAYFIELD          43.14N 97.28W
08/09/2015                   YANKTON            SD   TRAINED SPOTTER

            LARGE TREES UPROOTED...TIME ESTIMATED FROM
            RADAR

&&

AF
Local storm report, Aug 9, 8:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     1 E TRENT               43.91N 96.64W
08/09/2015                   MOODY              SD   PUBLIC

            LARGE BRANCHES BLOWN DOWN. REPORT VIA SOCIAL
            MEDIA.

&&

DUX
Local storm report, Aug 9, 8:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
858 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     JASPER                  43.85N 96.40W
08/09/2015                   PIPESTONE          MN   PUBLIC

            SEVERAL LARGE TREE BRANCHES BLOWN DOWN.
            WINDS ESTIMATED 60 MPH. FROM SOCIAL MEDIA.

&&

DUX
Local storm report, Aug 9, 8:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     TROSKY                  43.89N 96.26W
08/09/2015                   PIPESTONE          MN   PUBLIC

            LARGE BRANCHES BLOWN DOWN. REPORT FROM
            SOCIAL MEDIA.

&&

DUX
Local storm report, Aug 9, 9:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
906 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     5 SSE MECKLING          42.77N 97.04W
08/09/2015  E60 MPH          CLAY               SD   TRAINED SPOTTER

            DIME SIZE HAIL

&&

AF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:58 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux47 min
Aug 9, 8:42 PM CDTSevere Thunderstorm WarningFSDPlymouth33 min
Aug 9, 9:15 PM CDTSevere Thunderstorm WarningFSDPlymouth20 min
Aug 9, 9:17 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury43 min
Aug 9, 9:55 PM CDTSevere Thunderstorm WarningFSDWoodbury50 min
Aug 9, 10:21 PM CDTSevere Thunderstorm WarningFSDIda, Woodbury40 min
Aug 9, 7:09 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union, Yankton51 min
Aug 9, 8:33 PM CDTSevere Thunderstorm WarningFSDClay, Yankton42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in South Dakota, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.